manuscripta mathematica

, Volume 113, Issue 3, pp 293–306 | Cite as

Images of two-dimensional motivic Galois representations

  • Kirsten SchneiderEmail author


Let M be a two-dimensional motive which is pure of weight w over a number field K and let : G K Aut(H (M) )) be the system of the ℓ-adic realizations. Choose G K -invariant ℤ -lattices T of H (M) and let :G K →GL (T )) be the corresponding system of integral representations. Then either for almost all primes φ(G K ) consist of all the elements of GL(T ) with determinant in (ℤ *) −w or the system (φ) is associated to algebraic Hecke characters. We also can prove an adelic version of our results.


Integral Representation Number Field Galois Representation Adelic Version 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. 1.
    Berthelot, P.: Cohomologie Cristalline des Schémas de Charactéristique p > 0. Lecture Notes in Math. 407, Springer-Verlag Berlin-Heidelberg-New York, 1974Google Scholar
  2. 2.
    de Jong, A.J.: Smoothness, semi-stability and alterations. Publ. Math. IHES 83, 51–93 (1996)zbMATHGoogle Scholar
  3. 3.
    Deligne, P.: Formes modulaires et représentations l-adiques, Sém. Bourbaki, éxp. 355, Berlin-Heidelberg-New York: Springer, 1969Google Scholar
  4. 4.
    Deligne, P.: Valeurs de fonctions L et périodes d’intégrales. Proceedings of Symposia in Pure Math. 33 (2), 313–346 (1979)zbMATHGoogle Scholar
  5. 5.
    Faltings, G.: p-adic Hodge theory. J. Am. Math. Soc. 1 (1), 255–299 (1988)zbMATHGoogle Scholar
  6. 6.
    Fontaine, J.M., Laffaille, G.: Construction de Représentations p-adiques, Ann. scient. Éc. Norm. Sup. 4e série, t. 15, 547–608 (1982)Google Scholar
  7. 7.
    Fontaine, J.M., Messing, W.: P-adic periods and p-adic étale cohomology. Contemporary Math 67, 179–207 (1987)zbMATHGoogle Scholar
  8. 8.
    Fontaine, J.M.: Représentations p-adiques semi-stables. Périodes p-adiques, Astérisque, vol. 223, Soc. Math. de France, 1994, pp. 113–184Google Scholar
  9. 9.
    Huppert, B.: Endliche Gruppen I. Springer-Verlag Berlin Heidelberg New York, 1967Google Scholar
  10. 10.
    Jannsen, U.: Motives, numerical equivalence and semi-simplicity. Invent. Math. 107, 447–452 (1992)MathSciNetzbMATHGoogle Scholar
  11. 11.
    Katz, N.M., Messing, W.: Some Consequences of the Riemann Hypothesis for Varieties over Finite Fields. Invent. Math. 23, 73–77 (1974)zbMATHGoogle Scholar
  12. 12.
    Lang, S.: Algebra. Addison-Wesley Publishing Company, Inc., 1984Google Scholar
  13. 13.
    Ribet, K.: On ℓ-adic representations attached to modular forms II. Glasgow Math. J. 27, 185–194 (1985)zbMATHGoogle Scholar
  14. 14.
    Rapoport, M., Zink, Th.: Über die lokale Zetafunktion von Shimuravarietäten. Monodromiefiltration und verschwindende Zykeln in ungleicher Charakteristik . Invent. Math. 68, 21–101 (1982)zbMATHGoogle Scholar
  15. 15.
    Schappacher, N.: Periods of Hecke characters. Lecture Notes in Mathematics, 1301. Springer-Verlag, Berlin-New York, 1988Google Scholar
  16. 16.
    Scholl, A.J.: Motives for modular forms. Invent. Math. 100, 419–430 (1990)MathSciNetzbMATHGoogle Scholar
  17. 17.
    Serre, J.P.: Abelian ℓ-adic representations and elliptic curves. Benjamin, New York, 1968Google Scholar
  18. 18.
    Serre, J.P.: Propriétés galoisiennes des points d’ordre fini des courbes elliptiques. Invent. Math. 15, 259–331 (1972)zbMATHGoogle Scholar
  19. 19.
    Tsuji, T.: p-adic é9tale cohomology and crystalline cohomology in the semi-stable reduction case. Invent. Math. 137 (2), 233–411 (1999)CrossRefzbMATHGoogle Scholar
  20. 20.
    Wortmann, S.: Galois representations of three-dimensional orthogonal motives. Preprint, 1999Google Scholar

Copyright information

© Springer-Verlag Berlin Heidelberg 2004

Authors and Affiliations

  1. 1.Universität RegensburgRegensburgGermany

Personalised recommendations